Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 49, NWS Aberdeen, SD

June 13, 2001Buffalo County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2001, 1:31 AM CDT for Buffalo County, South Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2001, 1:31 AM CDT (06:31 UTC)
Expired
Jun 13, 2001, 2:15 AM CDT
In force
44 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

County Buffalo County, SD

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 130633
SVRABR
SDC017-130715-
/NEW.KABR.SV.W.0085.130631-130715/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
131 AM CDT WED JUN 13 2001

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA

* UNTIL 215 AM CDT

* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTH OF GANN VALLEY...OR ABOUT 18     
  MILES NORTH OF KIMBALL...MOVING NORTH AT 20 MPH. ANOTHER SEVERE    
  THUNDERSTORM WAS LOCATED OVER FORT THOMPSON.

* THE SEVERE THUNDERSTORMS WILL MOVE OVER...
RURAL BUFFALO COUNTY THROUGH 150 AM CDT

THESE ARE DANGEROUS STORMS. TAKE SHELTER NOW!

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT sAGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

$$
LAT...LON 4393 9935 4389 9891 4420 9879 4419 9954

BINAU/MOHR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:49 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 12, 9:49 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
949 PM CDT TUE JUN 12 2001

STRONG WAA...UPPER DIVERGENCE ALONG WITH AN INVERTED SFC TROUGH OF
LOW PRESSURE SLIDING E ACROSS THE CWA...WILL BRING NUMEROUS SHRAS
AND TSRAS TO THE CWA THROUGH THE NIGHT. THEY SHOULD ALL END LATE
TONIGHT ACROSS C AND NC SD AND EARLY IN THE MRNG ACROSS THE REST OF
THE CWA. MUCH OF THE CWA SHOULD RECEIVE THE DRY SLOT THROUGH THE DAY
WED. THEREFORE...LOOK FOR SKIES TO BECOME PARTLY CLOUDY FROM WEST TO
EAST THROUGH THE DAY. TEMPS SHOULD RISE INTO THE 70S TO NEAR 80.
MADE SEVERAL CHANGES TO FORECAST.

.ABR...NONE

MOHR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:33 PM CDTSevere Thunderstorm WarningABRHand27 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningABRHand47 min
Jun 13, 12:48 AM CDTSevere Thunderstorm WarningABRLyman42 min
Jun 13, 2:17 AM CDTSevere Thunderstorm WarningABRBuffalo28 min
Jun 13, 3:15 AM CDTFlash Flood WarningABRClark, Deuel, Hamlin6 hr
Jun 13, 4:09 PM CDTSevere Thunderstorm WarningABRDeuel36 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningABRSpink43 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningABRDeuel, Grant47 min
Jun 13, 5:07 PM CDTTornado WarningABRCodington, Hamlin38 min
Jun 13, 5:15 PM CDTSevere Thunderstorm WarningABRClark, Spink45 min
Jun 13, 5:30 PM CDTSevere Thunderstorm WarningABRGrant30 min
Jun 13, 5:41 PM CDTTornado WarningABRCodington34 min
Jun 13, 5:49 PM CDTSevere Thunderstorm WarningABRDay56 min
Jun 13, 6:17 PM CDTTornado WarningABRDay28 min
Jun 13, 6:19 PM CDTSevere Thunderstorm WarningABRGrant41 min
Jun 13, 6:34 PM CDTSevere Thunderstorm WarningABRBrown, Marshall41 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningABRDay14 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.